Idaho, 2014Tornado in Idaho, May 10, 2014
May 10, 2014 · NWS PIH · 1 event in 1 county or zone
A brief tornado touched down 6 miles northwest of Monteview.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A brief tornado touched down 6 miles northwest of Monteview.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at May 10, 7:35 AM MST, 3 hours 12 minutes earlier.
Area forecast discussion, May 10, 7:35 AM MST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
835 AM MDT SAT MAY 10 2014
.SHORT TERM...TODAY THROUGH SUNDAY NIGHT. A QUICK UPDATE THIS
MORNING TO ADD A LAKE WIND ADVISORY TO THE MIX ACROSS AMERICAN FALLS
RESERVOIR. MARGINAL LAKE WIND CONDITIONS WILL LIKELY CONTINUE
THROUGHOUT THE DAY. SEE THE PREVIOUS DISCUSSION BELOW. HUSTON
A LOW PRESSURE SYSTEM OVER WASHINGTON WILL ARRIVE IN SOUTHERN IDAHO
TODAY. EXPECT SHOWERS TO INCREASE IN COVERAGE THROUGHOUT THE
DAY...ESPECIALLY OVER THE MOUNTAINS AND HIGHLANDS. A RUMBLE OF
THUNDER OR SOME SMALL GRAUPEL IS POSSIBLE THIS AFTERNOON AS THE
MODELS SHOW SOME WEAK INSTABILITY OVER THE AREA. SNOW LEVELS WILL
SIT ABOVE 5500 FEET WHERE 1 TO 3 INCHES IS POSSIBLE WITH THE
HEAVIEST AMOUNTS RESIDING IN THE CENTRAL MOUNTAINS. EXPECT BRISK
CONDITIONS TODAY...BUT PROBABLY NOT STRONG ENOUGH TO JUSTIFY A LAKE
WIND ADVISORY. GUIDANCE SHOWS COLD TEMPS SETTLING OVER THE REGION
TONIGHT...POSSIBLY ENOUGH TO WARRANT A FREEZE WARNING. CLOUD COVER
AND WIND MAY KEEP THE TEMPS UP ENOUGH TO PREVENT TEMPS FROM FALLING
TO FREEZING. STILL ENOUGH UNCERTAINTY EXISTS TO WARRANT A FREEZE
WATCH OVER THE POCATELLO AND IDAHO FALLS AREAS.
THE LOW PRESSURE SYSTEM WILL MOVE INTO SOUTHERN UTAH AND COLORADO ON
SUNDAY. SOME RESIDUAL LIGHT SHOWERS IS POSSIBLE FOR THE MOUNTAINS
AND HIGHLANDS. EXPECT PRECIPITATION TO QUICKLY DIMINISH SUNDAY NIGHT
AND SKIES TO CLEAR. FREEZING TEMPS ARE MORE LIKELY SUNDAY NIGHT THAN
SATURDAY NIGHT WITH A HARD FREEZE POSSIBLE ACROSS PORTIONS OF THE
REGION. VALLE
.LONG TERM...MONDAY THROUGH FRIDAY.
HIGH PRESSURE RIDGE BUILDING OVER THE WESTERN US IS DOMINATE WEATHER
PATTERN FOR THE WEEK. TO START THE WEEK NORTHWEST FLOW WILL PREVAIL
WITH SOME ISOLATED SHOWERS POSSIBLE IN THE ISLAND PARK REGION AND
ALONG THE TETONS. MOVING TO THE MIDDLE OF THE WEEK...THE BIGGEST
IMPACT WILL BE WARMING TEMPERATURES ALONG WITH HIGHER ELEVATION
SNOWPACK BEGINNING TO MELT. SO BY THURSDAY AND FRIDAY SOME OF THE
MOUNTAIN HIGHER ELEVATION STREAMS SHOULD SEE INCREASED FLOWS. VP
&&
.AVIATION...ANOTHER STORM SYSTEM WILL PUSH THROUGH TODAY WITH
LOCALIZED AREAS OF MVFR CONDITIONS DUE TO LOWERING CLOUD COVER IN
THE MORNING HOURS ALONG SOME RAIN SHOWERS. SURFACE GRADIENT
TIGHTENS AGAIN TODAY AND WINDS WILL INCREASE TO 15 TO 25 KNOTS AND
HIGHER TOWARDS 30 KNOTS BY AFTERNOON IN THE SNAKE RIVER PLAIN.
ISOLATED SHOWERS OVERNIGHT BUT VFR CONDITIONS TO PREVAIL INTO
SUNDAY. VP
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING IDZ020-021.
LAKE WIND ADVISORY UNTIL 8 PM MDT IDZ021.
&&
Hazardous weather outlook, May 10, 2:19 AM MST, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
319 AM MDT SAT MAY 10 2014
IDZ017>025-031-032-110930-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
319 AM MDT SAT MAY 10 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
A LOW PRESSURE SYSTEM WILL BRING SHOWERS TO THE REGION TODAY. 1 TO
3 INCHES OF NEW SNOW IS POSSIBLE ABOVE 5500 FEET. FREEZING
TEMPERATURES ARE POSSIBLE ACROSS PORTIONS OF THE SNAKE PLAIN
TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
FREEZING TEMPERATURES ARE POSSIBLE ONCE AGAIN SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
THE HAZARDOUS WEATHER PRODUCT WILL BE DISCONTINUED ON JUNE
1 2014 TO REDUCE DUPLICATE INFORMATION FROM OUR OFFICE IN
POCATELLO.
VALLE
In the hours before
Special weather statement, May 10, 10:32 AM MST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1132 AM MDT SAT MAY 10 2014
IDZ019-020-032-101830-
CLARK ID-JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-MADISON
ID-FREMONT ID-
1132 AM MDT SAT MAY 10 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN BUTTE COUNTY IN EAST CENTRAL IDAHO
SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO
EASTERN CLARK COUNTY IN EASTERN IDAHO
EXTREME NORTHWESTERN MADISON COUNTY IN SOUTHEAST IDAHO
EXTREME NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
EXTREME NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
JEFFERSON COUNTY IN SOUTHEAST IDAHO
AT 1124 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS EXTENDING MONIDA PASS TO ARCO...
MOVING EAST AT 15 MPH. SMALL HAIL...WIND GUSTS UP TO 45 MPH AND
BRIEF HEAVY RAIN ARE EXPECTED WITH THESE STORMS AS THEY WORK EAST
ACROSS INTERSTATE 15 AND INTO INL THROUGH 1230 PM MDT.
LOCATIONS IMPACTED THROUGH 1230 PM MDT INCLUDE...
ARCO...
DUBOIS AND MUD LAKE...
CAMAS...
INL...
KILGORE...
LAT...LON 4381 11202 4361 11234 4347 11301 4362 11369
4372 11301 4394 11262 4456 11226 4456 11222
4454 11220 4453 11210 4457 11187 4452 11182
4457 11169 4456 11167
TIME...MOT...LOC 1729Z 285DEG 11KT 4445 11220 4391 11250
4370 11288 4362 11345
HUSTONTornado, Jefferson
- When
- May 10, 10:47 AM MST to 10:53 AM MST
- Where
- Jefferson County, 6 mi NW of Monteview
- Rating
- EF0
- Path length
- 0.02 mi
- Path width
- 15 yd
- Reported by
- Trained Spotter
- Coordinates
- 43.991, -112.615
A brief tornado touched down 6 miles northwest of Monteview. Tornado occurred over open land with no damage reported.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Nebraska, May 10 to 12, 2014$30 million · EF3 · 32 events
- High Wind in Nevada, May 10, 20141 death · $201,000 · 58 kt wind · 6 events
- Tornadoes and Hail in Missouri, May 10 to 11, 2014$10,000 · EF2 · 62 events
- Tornado and Flood in Kansas, May 10, 2014$201,000 · EF0 · 41 events
- High Wind in California, May 10 to 11, 2014$531,000 · 85 kt wind · 4 events
- Winter Storm and High Wind in Utah, May 10 to 11, 20142 injured · $135,000 · 63 kt wind · 11 events
- Tornado and Damaging Winds in Alabama, May 10 to 12, 2014$88,000 · EF1 · 3 events
- Heavy Snow in Wyoming, May 10 to 12, 201450 events
- Hail and Damaging Winds in Kansas, May 10, 20142.75 in hail · 42 events
- Hail and Damaging Winds in North Carolina, May 10 to 12, 2014$21,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Missouri, May 10 to 11, 20141.5 in hail · 18 events
- Hail and Damaging Wind in Kentucky, May 10, 2014$20,000 · 65 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521562.